Home » Frequently asked Questions on Health » Why does my brother get fits?

Why does my brother get fits?

Q: My 20 years old brother started getting fits when he was just three years old. We got him treated but at the age of 10 years, he started getting fits again. Now, whenever he misses his medicines, (Eptoin and Gardenal), he gets fits or faints. How can he be treated?

A:From your description, it appears that your brother is suffering from Chronic epilepsy. He probably belongs to the "Idiopathic group" where no apparent cause of fits is discernable.
These presumptions are however valid only if the fits you have mentioned are "true epileptic fits". Therefore, it is mandatory that you take a consultation with a good neurologist.
Antiepileptic drugs like eptoin and gardenal are given to prevent further attacks of fits. These do not influence the underlying cause. Hence, these need to be taken regularly for prevention of further fits. If fits do not occur for a reasonably long period of time (2-3 years), the drugs may be slowly tapered under the supervision of doctor. This of course depends on many factors and only a specialist can decide on this. In some individuals the drugs need to be taken life long. Therefore, choosing a drug becomes very important and expert opinion is extremely valuable.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------